Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 71, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 27, 2001, 2:11 PM CDT for Livingston County, Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 2:11 PM CDT (19:11 UTC)
- Expired
- Jun 27, 2001, 3:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Livingston County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:30 PM CDT | Hail 0.75 | Smithland, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS53 KPAH 271911 RRA SVRPAH KYC139-272000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 211 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON COUNTY IN WESTERN KENTUCKY * UNTIL 300 PM CDT * AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN LIVINGSTON COUNTY... MOVING NORTH AT 15 MPH. DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS STORM. MOVE TO A STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3707 8840 3704 8828 3729 8825 3729 8843
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:35 AM CDT, 11 hours 36 minutes earlier.
Area forecast discussion, Jun 27, 2:35 AM CDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 235 AM CDT WED JUN 27 2001 PRIMARY QUESTION TODAY WILL ONCE AGAIN BE THE AREAL COVERAGE OF CONVECTION ASSOCIATED WITH THE UPPER-LEVEL LOW. THERE HAVE BEEN A FEW THUNDERSTORMS OVER SOUTHEAST MISSOURI EARLY THIS MORNING...BUT THE LAST OF THEM APPEARS TO BE DISSIPATING AT THIS TIME. WITH OVERNIGHT CONVECTION DYING OFF...THINGS SHOULD BE DRY ACROSS THE FORECAST AREA UNTIL THINGS DESTABILIZE THIS AFTERNOON. THE 00Z ETA AND AVN ARE IN AGREEMENT IN MOVING THE UPPER-LEVEL LOW SLOWLY WESTWARD TO FAR SOUTHWEST MISSOURI BY FRIDAY MORNING. WHILE 500MB TEMPERATURES THIS MORNING ARE AROUND -14 TO -15...A GRADUAL WARMING OF THE COLD POOL IS FORECAST BY THE MODELS. THIS STABILIZING PROCESS MAY VERY WELL BE OFFSET BY INCREASING SURFACE MOISTURE...CONSISTENTLY ADVERTISED BY THE ETA. EVEN AS THE UPPER-LEVEL LOW DRIFTS AWAY FROM THE AREA...THE ATMOSPHERE SHOULD NOT BE SIGNIFICANTLY CAPPED...SO THE CHANCE OF DIURNAL CONVECTION SHOULD CONTINUE THROUGH THE END OF THE WEEK AND PERHAPS INTO SATURDAY...AS CURRENTLY FORECAST. WILL POST 40 POPS OVER THE WESTERN TWO-THIRDS OF THE AREA...NEAREST THE COLD POOL THIS AFTERNOON...WITH 30 POPS FURTHER EAST. WILL ALSO KEEP 20 POPS OVERNIGHT TONIGHT. 30 POPS WILL WORK EVERYWHERE FROM THURSDAY THROUGH SATURDAY AS THE CENTER OF THE LOW PUSHES WELL WEST OF THE AREA. OVERNIGHT CONVECTION TONIGHT WAS IN THE IMMEDIATE VICINITY OF THE UPPER LOW. SO WILL LEAVE SLIGHT CHANCE POPS GOING TONIGHT WITH THE UPPER LOW NEARBY...BUT WILL LIKELY LEAVE THEM OUT THURSDAY NIGHT...AS IT MOVES OUT OF THE AREA. WITH THE UPPER LOW AND ASSOCIATED COLD POOL STILL IN THE NEIGHBORHOOD...COULD SEE A FEW SEVERE HAIL STORMS AGAIN LATE THIS AFTERNOON AND EARLY THIS EVENING. NUMERICAL GUIDANCE...WITH THE EXCEPTION OF THE WARM FAN HIGHS...IS IN GOOD AGREEMENT WITH GOING FORECAST...SO WILL NOT DEVIATE MUCH FROM GOING TEMPERATURE FORECAST. SHOULD SEE A SLOW WARMING TREND FOR LOWS AND HIGHS THROUGH THE END OF THE WEEK AS THE UPPER-LEVEL LOW MOVES FURTHER AWAY FROM THE AREA. .PAH...NONE. SPAETH
In the hours before
Special weather statement, Jun 27, 11:57 AM CDT, 2 hours 14 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1157 AM CDT WED JUN 27 2001 THIS OUTLOOK IS FOR THE ENTIRE QUAD STATE REGION THROUGH 6 AM THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION THIS AFTERNOON AND EVENING...WITH A SLIGHT CHANCE THAT SOME STORMS WILL REACH SEVERE LIMITS. AN UPPER LEVEL LOW CENTERED OVER EXTREME WESTERN KENTUCKY WILL MIGRATE SLOWLY WEST OVER THE NEXT 36 TO 48 HOURS. COINCIDENT WITH THE LOW IS A COLD POCKET OF AIR ALOFT. THIS COLD POCKET OF AIR ALOFT COMBINED WITH WARM AND MUGGY SURFACE CONDITIONS WILL INCREASE INSTABILITY ACROSS THE QUAD STATE REGION THIS AFTERNOON. THE COMBINATION OF THESE INGREDIENTS ALONG WITH ENERGY ROTATING AROUND THE UPPER LOW WILL SET THE STAGE FOR SCATTERED STORMS TO RE-DEVELOP ANYWHERE ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. UPPER LEVEL WIND SHEAR IS VERY WEAK...SO DUE TO THE COLDER AIR ALOFT PRODUCING A RELATIVELY LOW FREEZING LEVEL...THE PRIMARY THREAT WITH STORMS THAT MIGHT REACH SEVERE LIMITS WILL BE LARGE HAIL. HIGH PRECIPITABLE WATER VALUES AND WEAK FLOW THROUGH THE ATMOSPHERE COULD RESULT IN LOCALLY HEAVY DOWNPOURS. SPOTTERS SHOULD REMAIN IN AN ALERT STATUS IN CASE ACTIVATION IS NEEDED LATER THIS AFTERNOON. PACKETT
Special weather statement, Jun 27, 12:59 PM CDT, 1 hour 12 minutes before
ILZ075>078-081>083-085>087-089>091-094-INZ081-082-085>088-KYZ001>022- 271915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1259 PM CDT WED JUN 27 2001 A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN ILLINOIS...EXTREME SOUTHWEST INDIANA...AND WESTERN KENTUCKY THROUGH MID AFTERNOON. AT 1 PM...A LINE OF THUNDERSTORMS EXTENDED FROM JUST EAST OF MARION ILLINOIS...SOUTHEAST TO THE KENTUCKY LAKE REGION. THIS LINE OF STORMS WAS MOVING EAST AT 20 MPH. SOME OF THESE STORMS CONTAINED SMALL HAIL AND TORRENTIAL DOWNPOURS. THE LINE OF STORMS WILL MOVE NORTH AND EAST. THROUGH 3 PM...THE LINE OF STORMS WILL APPROACH A LINE FROM MOUNT VERNON ILLINOIS... SOUTHEAST TO HENDERSON KENTUCKY...THEN SOUTH TO HOPKINSVILLE. SMALL HAIL AND TORRENTIAL RAIN IS LIKELY IN SOME STORMS. ISOLATED INSTANCES OF LARGE HAIL AND GUSTY WINDS ARE ALSO POSSIBLE. YORK
Local storm report, Jun 27, 1:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
150 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM FAIRDEALING KY .75 INCH HAIL
06/27/01 MARSHALL REPORTED BY LAW
ENFORCEMENT
0144 PM 2 E BRIENSBURG KY .88 INCH HAIL
06/27/01 MARSHALL LOTS OF NICKEL AND DIME
SIZE HAIL. REPORTED BY
SPOTTERS
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:20 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 25 min |
| Jun 27, 1:04 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 41 min |
| Jun 27, 1:27 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 33 min |
| Jun 27, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 37 min |
| Jun 27, 3:30 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.